Thyroid UK
84,346 members99,345 posts

Not getting on with block and replace

I'm 6months in to my Graves treatment and over the last 9 weeks, since starting on levothyroxine for block and replace, I have had hyper symptoms; tremors, palpitations and my key sign- a strange vibration in my groin near my main artery- which laughed at by the medical profession. Yet deep down once this strange sensation occurs I know my levels are high. So, I was on 100mcg levo and 40mg carb up until 3 weeks ago and these symptoms flared up. Had my bloods which show over the range so the endo reduced me to 75mcg levo. Took this for 5 days and the symptoms continued. So I took the executive decision to reduce levo to 50 mcg. For a week I felt great! I had energy for the first time in months. This week the symptoms started again. Yesterday is was To the point that my tremors were visible and I took propanalol just to stop the palpitations. Today I haven't taken any levo just the carb and while I know levo builds up over time why do I feel an instant change? No tremors, steady pulse, no vibration.... can somebody please offer any advice......

11 Replies
oldestnewest

I don't know anything about Graves disease but have you tried a different formulation of levothyroxine to see if it makes a difference? What type are you taking there are several formulations available in the UK.

Reply

Thanks yes it might be the brand. I've taken it today just to see what happens......

Reply

It may be that B&R just doesn't suit you, never worked for me.

Reply

Did you do tritation instead?

Reply

My Graves journey was a long one with a relapse many years after partial surgery, went back onto Carb then B&R which didn't work so I asked for RAI as I was fed up with the constant messing about with meds and doses.

Reply

There's no quick fix is there? Thyroid meds are just trial and error! Hope you're ok now.

Reply

There is no quick fix with either hyper or hypo but for me hypo is far easier to live with.

Reply

If I were you I'd be taking carbimazole only

Reply

Thanks for replying. I'm scared I'll go hypo if I just take carbimazole. Feel like it's a catch 22 scenario!

Reply

437jd,

You will need to reduce Carbimazole dose if you stop taking Levothyroxine and will need regular thyroid tests to check you are titrating the right amount of Carbimazole.

Reply

Thanks Clutter. I'll bare that in mind. I'm going to call my endos secretary and see if I can speak to him or at least arrange an earlier appointment or blood test.

1 like
Reply

You may also like...